MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported during a surgery that the shaver blade broke when the surgeon attempted to remove it.The broken pieces were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
*** 04-november-2025 majung - further information was received from arthrex fr: it was reported during a surgery that the shaver blade unclipped.The surgeon noticed the anomaly before the shaver blade entered the joint.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device of the same part number.It was not necessary to switch the surgical technique or perform a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-8550obt, burr, batch 15019599, was received for investigation.Visual inspection noted surface damage to the outer hood and inner tube.The inner tube was also detached from the blue hub, likely due to excessive forces during use.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error due to prying or leveraging the attachment during use.The complaint allegation that the blade has disengaged from the handpiece is confirmed.Refer to the attached investigation photos.

Brand Name
BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23322194
Report Number1220246-2025-04662
Device Sequence Number9938074
Product Code GFF
UDI-Device Identifier00888867044050
UDI-Public(01)00888867044050(11)221103(17)271031(10)15019599
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 12 FLUTE 5.5MM X 13CM
Device Catalogue NumberAR-8550OBT
Device Lot Number15019599
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by ManufacturerNot provided
12/18/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/21/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown